U.S. doctors online nowAsk doctors free
Brazil
A 20-year-old female asked:

should i go to the er? i am experiencing burning and cramping in my stomach as wel as nausea and constipation. i just started on zoloft (sertraline) 5 days ago.

2 doctor answers5 doctors weighed in
Dr. Adam Front
Clinical Psychology 27 years experience
Serotonin : I am a psychologist, not a medical doctor, but my understanding is that there is more serotonin in the gastrointestinal tract then there is in the brain. This is why G.I. side effects are common with many of the serotonergic antidepressants. ask your prescribing doctor for direction regarding these symptoms.
Dr. Krishna Kumar
Psychiatry 55 years experience
Cramping in stomach: I understand your distress. GI Side effects of Zoloft (sertraline) ca be-nausea, constipation and abdominal pain. Symptoms can also be due to: • Drinking too much alcohol • Smoking • Taking Aspirin and Ibuprofen • Gastritis • GERD • Go to ER if • Gastric Ulcer • Emotional Stress Go to ER if you have severe burning and cramping in stomach for Diagnosis and Treatment

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 9, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.